You are viewing paigemom

Tired of ads? Upgrade to paid account and never see ads again!

Thank you

Thank you
Everyone thank you for your support and comments.  My oldest sister, the matriarch-in-training, of my family told me yesterday that the best and only thing that I could do when people offer to help or anything else is just to say "Thank You."

Alex

Okay, no

No hospitalization, at least yet. The compromise is we are trying another pain medication option at home first.

Oral morphine, who knew?

If it doesn't work over the weekend, THEN we're talking hospitalization to find some pain management that, you know, works. Hydrocodone doesn't work, it just knocks me unconscious. Ultram doesn't work. We'll see if the morphine works WITHOUT knocking me unconscious.

Oh, and I am apparently "narcotic naive". In other words, I have no history with the stuff.

Well, duh. Finally.

Headed to the hospital within the hour to deal with this skin mess, and I'm told I'll be there for a couple days at least. We're just waiting for my oncologist to sign off on the admission and he won't be in the office until 1:00, which is only 15 minutes from now.

I must pack.

Alex will post updates as they become available.

Ta-ta!

Apr. 7th, 2011

Back to the dermatologist this morning; will have more to say later, I'm sure.

Yay!

I woke up today, one day after a chemo treatment, with absolutely no nausea.

I could so get used to this.

ETA: Now if only I could get used to the nearly flavorless toothpaste...

For the win!

I didn't even have to talk to my doctor this morning -- the nurse took one look at my poor blistered chest and did it for me.

The decision? The one I wanted -- to not do the 4th round of intense chemo and start the 12-week taxol treatment today. Other than I am currently stoned to the gills on the IV Benadryl they started today's infusion with, I feel pretty good.

Less nausea, less mouth pain and more energy (and hair!) are in my future. So I can just sit back and work on healing the 2nd degree chemo-induced chemical burns all over my body.

YAY!

I must be feeling better

I wrote 3 articles for DS today, bringing my total for the week to 5.

Normally on my "good" weeks (between chemo) I can write 15.

This has in no way been a "good" week.

So I am very proud of my 3 today and 5 total.

About effing time...

Having LJ down most of the day is very annoying.

Met with the dermatologist this morning. The skin blisters are a classic textbook case of 100% being caused by one of the chemo  medications I am on. I knew my case was bad when the (lady) dermatologist took one look at the blisters and inflammation in my armpit and exclaimed, "Oh, sweetie!"

The blisters and inflammation are starting to pop up in my hands. As far as I am concerned, this is the last straw.

So I was sent home with three more prescriptions, including prednisone. I also plan to have a very looong conversation with the oncologist on Friday before they pump ANYTHING into me. He had better have a very compelling reason to give me the fourth and final dose of the chemo that is causing this, because I can NOT take ANOTHER 2-4 weeks of being, on a scale of 1-10, in constant pain in the 8-9 range. Call me a wimp if you want, but this has reached the point where it is a quality of life issue. I cannot walk, sleep, eat, sit, sneeze, blow my nose, pee, poop, get dressed, get undressed, shower, or pretty much anything without wanting to cry from the pain. If my hands get much worse, I will be in too much pain to escape on the computer, or even hold a book.

The State of the Paigemom

So since the blisters and pain and green ooziness have NOT gone away after almost a week on cephalexin, I got in to see the nurse practitioner who works at the oncologist's office yesterday.

He was impressed to the point of near speechless at the state of my ouchy parts and there was much muttering about "cure the disease but kill the patient."

Here's what's going on -- of the first two chemo meds I was prescribed, I'm getting one of them and...one that's very close to the original prescription. Why? The manufacturer is "out" of the stuff I'm supposed to be getting.

What the fucking fuck?


Now this normally wouldn't be a problem, except the "very close" medication is notorious for (and this is the nurse practitioner's phrase, not mine) "shearing the skin" off  any body parts that rub together. Which is what is happening with me. Including my armpits.

So tomorrow they're having me check in with a dermatologist, basically to see if, IF the fourth heavy chemo round should even be administered. Hey, the lymph node lump is almost gone, it would not break my heart to skip Round Four.

This NP has forever endeared himself to me by NOT suggesting, or even hinting, that I go back to using the Nystop.

He further forever endeared himself to me by NOT suggesting, or even hinting, that I should STOP using Neosporin.

He was also able to address another growing concern I was having -- my eyelids were getting crustier and more sore by the day. I wash and wash and wash my hands but I was still worried I was transferring the infection from my blistered bits to my eyes. He gave me an antibiotic eye ointment, and they already  feel better.

Alas, he also prescribed Ultram for the pain, but all it did was keep me up all night and make me nauseous -- and did nothing for the pain. So that was a bust. :(

I will have more to report after the dermatologist appointment tomorrow morning, I'm sure.

WTF??????

We're supposed to get two inches of SNOW tonight????

What the fucking fuck?